MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER
Model Number 39700
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that distal tip detachment occurred.A 300 cm journey guide wire was selected for use with a microcatheter in an embolization procedure to treat a varicocele.However, it was noted that contrast could not be injected into the microcatheter as it appeared to be blocked.The tip of the journey wire was noted to be damaged.Upon using the backend of the wire to clear the microcatheter, it was noted that the tip of the wire was embedded into the catheter.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable.
 
Event or Problem Description
It was reported that distal tip detachment occurred.A 300cm journey guide wire was selected for use with a microcatheter in an embolization procedure to treat a varicocele.However, it was noted that contrast could not be injected into the microcatheter as it appeared to be blocked.The tip of the journey wire was noted to be damaged.Upon using the backend of the wire to clear the microcatheter, it was noted that the tip of the wire was embedded into the catheter.The procedure was completed with another of the same device.No patient complications were reported and the patient was stable.It was further reported that the target location was located in the mildly tortuous gonadal vein varicocele.The detached tip became lodged in the microcatheter through the mid segment.The physician removed the detached tip from the patient by removing the microcatheter and wire.The intervention was then performed with a non bsc guidewire.

Brand Name
JOURNEY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8650582
Report Number2134265-2019-05954
Device Sequence Number16665856
Product Code DQX
UDI-Device Identifier08714729789840
UDI-Public08714729789840
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2019
Device Model Number39700
Device Catalogue Number39700
Device Lot Number0021281737
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1